MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the doctor was performing balloon-assisted maturation procedure for a dialysis fistula.He gained access via the radial artery with a 5fr glidesheath slender.The doctor first used a 6x80 cordis powerflex pta balloon, and then completed the procedure with a 7x80 cordis powerflex balloon.As he was removing the balloon, the top portion of the sheath that includes the valve was detached from the body of the sheath.The doctor was forced to remove the balloon and the rest of the sheath together with the balloon catheter still in the sheath body.He immediately applied direct pressure to the access site and was able to successfully place a tr band.There was no unexpected blood loss, however the estimated blood loss was less than 250cc.There was no patient injury/medical or surgical intervention required.The procedure outcome was successful.The patient was reported to be in stable condition.Additional information was received on 22jan2021.The part number for the cordis powerflex pro used was 4400708s.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 5fr 10cm glidesheath slender and a powerflex 7mm x 8 cm, 0.035", 5 fr balloon was returned for product evaluation.No other components were received for product evaluation.Visual inspection revealed that the sheath was folded in reverse.Dimensional testing was performed.The inner diameter of the tip of the sheath was measured to be 1.75 mm which was within the manufacturer's specification of 1.69-1.80mm.Based on the returned device, the complaint can be confirmed for the sheath/catheter mechanical separation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11334241
Report Number1118880-2021-00016
Device Sequence Number16349637
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot Number0000011031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 X 80 CORDIS POWERFLEX BALLOON.; 7 X 80 CORDIS POWERFLEX BALLOON.